Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at May 30, 2012, 12:03 PM EDT for 16 counties in Michigan. It took effect at May 31, 2012, 12:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2012, 12:03 PM EDT (16:03 UTC)
- In effect from
- May 31, 2012, 12:00 AM EDT
- Expired
- May 31, 2012, 4:17 AM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Leelanau County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 4.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051 WWUS73 KAPX 301603 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1203 PM EDT WED MAY 30 2012 ...COLD TEMPERATURES EXPECTED OVERNIGHT... .HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS WILL CONTINUE TO MOVE INTO THE GREAT LAKES REGION GENERATING CLEAR SKIES AND CALM TO LIGHT WINDS OVER NORTHERN MICHIGAN. WHEN THIS OCCURS...HEAT WILL RADIATE SKYWARD...ALLOWING THE TEMPERATURES TO FALL TO AROUND FREEZING BY THURSDAY MORNING. MIZ027-028-031>034-310015- /O.NEW.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/ KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...KALKASKA...GRAYLING...MANISTEE... CADILLAC...LAKE CITY...HOUGHTON LAKE 1203 PM EDT WED MAY 30 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 DEGREES AND 32 DEGREES OVERNIGHT. IMPACTS... * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO SOME CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ008-015>026-029-030-035-036-041-042-310015- /O.NEW.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- OSCODA-ALCONA-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...MIO...HARRISVILLE...WEST BRANCH...TAWAS CITY... GLADWIN...STANDISH 1203 PM EDT WED MAY 30 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 32 DEGREES AND 35 DEGREES F OVERNIGHT. THIS WILL PRODUCE FROST IN MANY LOCATIONS IN NORTHERN LOWER AND EASTERN UPPER MICHIGAN. IMPACTS... * THE FROST MAY CAUSE DAMAGE TO SOME CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
061 WWUS73 KAPX 301907 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 307 PM EDT WED MAY 30 2012 ...COLD TEMPERATURES EXPECTED OVERNIGHT... .HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS WILL CONTINUE TO MOVE INTO THE GREAT LAKES REGION GENERATING CLEAR SKIES AND CALM TO LIGHT WINDS OVER NORTHERN MICHIGAN. WHEN THIS OCCURS...HEAT WILL RADIATE SKYWARD...ALLOWING THE TEMPERATURES TO FALL TO AROUND FREEZING BY THURSDAY MORNING. MIZ008-015-310315- /O.UPG.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/ /O.EXA.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 307 PM EDT WED MAY 30 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 DEGREES AND 32 DEGREES OVERNIGHT. IMPACTS... * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO SOME CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ016-017-019-021>023-026-029-035-310315- /O.UPG.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/ /O.EXA.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- GRAND TRAVERSE-OSCODA-OGEMAW- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...ATLANTA...TRAVERSE CITY...MIO...WEST BRANCH 307 PM EDT WED MAY 30 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 DEGREES AND 32 DEGREES OVERNIGHT. IMPACTS... * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO SOME CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ027-028-031>034-310315- /O.CON.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/ KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...KALKASKA...GRAYLING...MANISTEE... CADILLAC...LAKE CITY...HOUGHTON LAKE 307 PM EDT WED MAY 30 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 DEGREES AND 32 DEGREES OVERNIGHT. IMPACTS... * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO SOME CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ018-020-024-025-030-036-041-042-310315- /O.CON.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/ PRESQUE ISLE-LEELANAU-ALPENA-BENZIE-ALCONA-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ALPENA... FRANKFORT...HARRISVILLE...TAWAS CITY...GLADWIN...STANDISH 307 PM EDT WED MAY 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 32 DEGREES AND 35 DEGREES OVERNIGHT. THIS WILL PRODUCE FROST IN MANY LOCATIONS IN NORTHERN LOWER AND EASTERN UPPER MICHIGAN. IMPACTS... * THE FROST MAY CAUSE DAMAGE TO SOME CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
644 WWUS73 KAPX 310138 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 938 PM EDT WED MAY 30 2012 ...COLD TEMPERATURES EXPECTED OVERNIGHT... .A CANADIAN AIRMASS OVERHEAD...COMIBINED WITH LIGHT WINDS AND PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO QUICKLY DROP OVERNIGHT...WITH TEMPERATURES FALLING INTO THE LOWER AND MIDDLE 30S BY DAYBREAK. MIZ008-015-310945- /O.CON.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 938 PM EDT WED MAY 30 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO AROUND FREEZING OVERNIGHT. IMPACTS... * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO SOME CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ016-017-019-021>023-026>029-031>035-310945- /O.CON.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...ATLANTA...TRAVERSE CITY...KALKASKA... GRAYLING...MIO...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH 938 PM EDT WED MAY 30 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S OVER MOST LOCATIONS...WITH A FEW OF THE COLDER SPOTS FALLING TO AROUND 30. IMPACTS... * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO SOME CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ018-020-024-025-030-036-041-042-310945- /O.CON.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/ PRESQUE ISLE-LEELANAU-ALPENA-BENZIE-ALCONA-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ALPENA... FRANKFORT...HARRISVILLE...TAWAS CITY...GLADWIN...STANDISH 938 PM EDT WED MAY 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MIDDLE 30S OVERNIGHT... RESULTING IN POTENTIAL FROST FORMATION. IMPACTS... * THE FROST MAY CAUSE DAMAGE TO SOME CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ARNOTT
867 WWUS73 KAPX 310817 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 417 AM EDT THU MAY 31 2012 MIZ008-015>017-019-021>023-026>029-031>035-310930- /O.CAN.KAPX.FZ.W.0009.000000T0000Z-120531T1400Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- MONTMORENCY-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE- WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...CHARLEVOIX...MANCELONA...GAYLORD... ATLANTA...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE... CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH 417 AM EDT THU MAY 31 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FREEZE WARNING. $$ MIZ018-020-024-025-030-036-041-042-310930- /O.CAN.KAPX.FR.Y.0005.000000T0000Z-120531T1400Z/ PRESQUE ISLE-LEELANAU-ALPENA-BENZIE-ALCONA-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ALPENA... FRANKFORT...HARRISVILLE...TAWAS CITY...GLADWIN...STANDISH 417 AM EDT THU MAY 31 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 30, 10:32 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 30, 10:32 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1032 AM EDT WED MAY 30 2012 .SYNOPSIS... ISSUED AT 414 AM EDT WED MAY 30 2012 AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL BRING SHARPLY COLDER TEMPERATURES TO THE AREA TODAY INTO TONIGHT. WHILE TEMPERATURES WILL RECOVER SOME THURSDAY THROUGH SATURDAY...THEY WILL REMAIN COOLER THAN NORMAL. LOW PRESSURE WILL BRING SOME RAIN TO THE REGION FRIDAY AND SATURDAY. WARMER TEMPERATURES ARE THEN EXPECTED TO CLOSE OUT THE WEEKEND. && .UPDATE... ISSUED AT 1030 AM EDT WED MAY 30 2012 BASED ON THE RADAR WILL PROBABLY MAKE SOME MINOR TWEAKS TO THE POPS AND WEATHER FOR LARGER COVERAGE, OTHERWISE THE FORECAST ITSELF LOOK PRETTY GOOD FOR THE TIME BEING. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 417 AM EDT WED MAY 30 2012 LARGE SCALE PATTERN EARLY THIS MORNING FEATURES SHORT WAVE ENERGY MOVING ACROSS NORTHEAST ONTARIO...WITH ADDITIONAL ENERGY DROPPING SOUTHEAST INTO FAR NORTHWEST ONTARIO. ADDITIONAL SHORT WAVE TROUGHS WERE NOTED ACROSS THE DAKOTAS AND ALONG THE MONTANA/CANADA BORDER. 05Z SURFACE ANALYSIS SHOWS A 998MB LOW OVER NORTHWEST QUEBEC...WITH A TRAILING SURFACE BOUNDARY EXTENDING BACK TO THE WEST-SOUTHWEST ACROSS THE UPPER PENINSULA AND INTO NORTHWEST WISCONSIN. LOW/MID LEVEL COLD ADVECTION IN WAKE OF DEPARTING SHORT WAVE TROUGH RESULTING IN DECENT SUBSIDENCE ACROSS THE FORECAST AREA EARLY ON...WITH SKIES MAINLY CLEAR/PARTLY CLOUDY. SPOTTY SHOWERS HAVE BEEN TRYING UNSUCCESSFULLY TO MOVE INTO NORTHERN LOWER MICHIGAN DURING THE EARLY MORNING HOURS THANKS TO THIS SUBSIDENCE. THERE IS ANOTHER MID LEVEL WAVE ACROSS MINNESOTA THAT HAS MORE SUBSTANTIAL CLOUD COVER ACROSS MINNESOTA/ WISCONSIN...AND THERE IS STILL A GOOD BIT OF MOISTURE TO THE NORTH AND NORTHWEST OF THE FORECAST AREA. THIS LATTER SHORT WAVE TROUGH WILL BE THE MAIN CONCERN TODAY...AS FORCING WITH THIS WAVE COMBINED WITH CONTINUED LOW LEVEL COLD ADVECTION (850MB TEMPERATURES LIKELY DIPPING BELOW ZERO THIS AFTERNOON ACROSS A GOOD CHUNK OF THE FORECAST AREA) WILL LEAD TO CLOUD COVER ISSUES. HIGH PRESSURE BUILDING IN TONIGHT WILL ALSO LEAD TO THOUGHTS ABOUT FROST POTENTIAL THURSDAY MORNING. FIRST OFF...EXPECT CLOUDS TO INCREASE FAIRLY QUICKLY ACROSS NORTHERN MICHIGAN THIS MORNING DUE TO A COMBINATION OF LOW CLOUDS BEHIND SURFACE TROUGH/COLD FRONT ACROSS UPPER MICHIGAN...MID CLOUDS SPREADING OUT OF WISCONSIN AHEAD OF MID LEVEL SHORT WAVE TROUGH... AND DIURNAL DEVELOPMENT AS LOW LEVEL TEMPERATURES CONTINUE TO COOL. GIVEN WIDELY SCATTERED RADAR RETURNS UPSTREAM THIS MORNING... PROBABLY CAN'T RULE OUT SOME SPOTTY SPRINKLES OR LIGHT SHOWERS ESPECIALLY ACROSS NORTHERN LOWER THROUGH MID AFTERNOON WITH TQ INDICES CLIMBING INTO THE MID/UPPER TEENS. AFTERNOON HIGHS WILL BE MAINLY IN THE 50S EXCEPT IN THE SOUTHEAST THIRD OF THE FORECAST AREA WHERE EXPECT HIGHS WILL REACH INTO THE 60S. DEEP LAYER SUBSIDENCE WILL OVERSPREAD THE FORECAST AREA THIS EVENING...ALLOWING CLOUDS TO THIN. MONTANA SHORT WAVE ENERGY WILL BY DROPPING INTO THE MIDWEST AND SPREADING PRECIPITATION INTO MINNESOTA/IOWA...WILL HAVE TO WATCH AND SEE IF ANY MID CLOUDS FROM THIS FEATURE TRY TO NUDGE INTO NORTHERN LOWER OVERNIGHT. PRESSURE GRADIENT WILL WEAKEN TONIGHT AS HIGH PRESSURE APPROACHES THOUGH WINDS MAY TAKE MUCH OF THE NIGHT TO DECOUPLE ACROSS EASTERN UPPER/ NORTHEAST LOWER. SO A FEW VARIABLES THERE THAT WILL IMPACT LOW TEMPERATURES TONIGHT...THUS WILL OPT NOT TO ISSUE AN EARLY FROST ADVISORY. WILL CONTINUE TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 417 AM EDT WED MAY 30 2012 AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL CONTINUE TO BRING COOL AIR INTO THE REGION THROUGH THE FIRST HALF OF THE WEEKEND. MEANWHILE...EXTENDED MODELS ARE IN GOOD AGREEMENT THAT ENERGY ROUNDING THE BASE OF THIS TROUGH WILL SPIN UP AN AREA OF SURFACE LOW PRESSURE THURSDAY THAT HEADS NORTHEAST AND TRACKS ACROSS THE CENTRAL GREAT LAKES FRIDAY INTO SATURDAY. HOWEVER...THE PAST FEW MODEL RUNS HAVE BEEN FAIRLY INCONSISTENT WITH THE TIMING AND THE EXACT TRACK OF THIS SYSTEM (WHICH MAY AFFECT EXACTLY WHEN/WHERE RAIN WILL FALL). THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS THROUGH THE PERIOD. THURSDAY...IT LOOKS LIKE A FAIRLY NICE DAY WITH SURFACE HIGH PRESSURE IN CONTROL FOR THE MOST PART. HOWEVER...LOW PRESSURE DEVELOPING TO OUR SOUTH LOOKS LIKE IT WILL BEGIN TO SPREAD MID/HIGH CLOUDS INTO THE REGION. AS 850 MB TEMPERATURES MODERATE INTO THE PLUS 3 TO 6 C RANGE...HIGHS IN THE UPPER 50S TO MIDDLE 60S ARE EXPECTED. THURSDAY NIGHT...HIGH PRESSURE PUSHES OFF TO OUR EAST...AS LOW PRESSURE GATHERS STRENGTH ACROSS THE OHIO VALLEY. CLOUDS SHOULD INCREASE AND THICKEN FROM SOUTH TO NORTH AS THE LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTH. THERE WILL BE INCREASING CHANCES FOR RAIN...MAINLY AFTER MIDNIGHT...ACROSS THE SOUTHERN FORECAST AREA. WILL LIKELY SEE A QUICK DROP OFF IN TEMPS IN THE EVENING SO WILL KEEP LOWS RANGING FROM THE UPPER 30S NORTHEAST TO NEAR 50 SOUTHWEST (ONLY AN OUTSIDE CHANCE FOR ISOLATED FROST NORTH). FRIDAY INTO SATURDAY...LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE CENTRAL GREAT LAKES FRIDAY INTO SATURDAY EVENTUALLY SPREADING RAIN INTO MUCH (IF NOT ALL) OF THE FORECAST AREA. MODEL CONSISTENCY HAS BEEN LACKING CONCERNING THE TRACK (AND THE TIMING TO A CERTAIN EXTENT). THE TRACK HAS NOW SHIFTING A BIT FARTHER EAST WHICH IS NOW OVER THE CENTRAL GREAT LAKES. IN ADDITION...THE NAM IN PARTICULAR TAKES ITS TIME MOISTENING UP THE COLUMN FRIDAY DUE TO A DRY EASTERLY FLOW. THEREFORE...WILL RAMP UP POPS FROM SOUTH TO NORTH FRIDAY...GOING WITH CATEGORICAL POPS EAST FRIDAY NIGHT THEN BACK POPS DOWN INTO THE CHANCE CATEGORY SATURDAY AS THE SYSTEM EXITS OFF TO THE NORTHEAST. HIGHS IN THE MIDDLE 50S TO NEAR 60 FRIDAY AND THE UPPER 50S TO MIDDLE 60S SATURDAY. SUNDAY THROUGH TUESDAY...WEAK HIGH PRESSURE NOSES IN FOR SUNDAY LIKELY BRINGING PRECIPITATION FREE CONDITIONS. A WARM FRONT WILL THEN BRING A CHANCE FOR SHOWERS SUNDAY NIGHT INTO MONDAY. IT LOOKS LIKE PRECIPITATION FREE CONDITIONS FOR TUESDAY AS HIGH PRESSURE RETURNS. HIGHS RANGING FROM THE MIDDLE TO UPPER 60S NORTH TO THE MIDDLE 70S SOUTH. LOWS RANGING FROM THE UPPER 40S TO THE 50S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 651 AM EDT WED MAY 30 2012 PERIOD OF MVFR CEILINGS THIS MORNING BEHIND A SECONDARY COLD FRONT...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THURSDAY MORNING. && .MARINE... ISSUED AT 417 AM EDT WED MAY 30 2012 WESTERLY WINDS WILL BECOME NORTHWEST THIS MORNING...LIKELY REMAINING BELOW 20KTS TODAY. BUT AS HIGH PRESSURE TRIES TO PUSH IN FROM THE WEST TONIGHT...GRADIENT MAY TIGHTEN UP A BIT OVER LAKE HURON AND THUS COULD LEAD TO SOME SMALL CRAFT ADVISORY CONDITIONS POSSIBLY BY LATE AFTERNOON (AIDED BY COASTAL CONVERGENCE IN NORTHWEST FLOW). WINDS MAY ALSO BE GUSTY FOR A TIME ON WHITEFISH BAY AND ALONG THE ST. MARY'S RIVER. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JL SYNOPSIS...AJS SHORT TERM...JPB LONG TERM...AJS MARINE...JPB
Hazardous weather outlook, May 30, 4:56 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 456 AM EDT WED MAY 30 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 311000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 456 AM EDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE EXPECTED ACROSS INTERIOR PORTIONS OF NORTHERN MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:03 PM EDT | Freeze Warning | APX | Antrim, Cheboygan, Crawford, Emmet, Grand Traverse, Kalkaska and 8 more | 16 hr |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.